Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 10, 2005, 8:25 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 8:25 PM MDT (02:25 UTC)
- Expired
- Jun 10, 2005, 10:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 145 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:54 PM MDT | FLASH FLOOD | 17 N Wauneta, NE | A PRIVATE CITIZEN REPORTED THEIR GRAVEL ROAD HAD WASHED OUT AND CORNFIELD AND YARD WERE FLOODED. ALSO THAT THEY HAD RECEIVED 3 INCHES OF RAIN AS OF 730 CDT AND IT IS CONTINUING TO RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLBF 110227
FFWLBF
NEC029-135-110430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM MDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CHASE COUNTY IN SOUTHWEST NEBRASKA
THIS INCLUDES THE CITY OF IMPERIAL
EASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 1030 PM MDT
* AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS BETWEEN
CHAMPION...ENDERS...WAUNETA...IMPERIAL...MADRID...ELSIE AND
GRAINTON. THIS WARNING INCLUDES HIGHWAY 23 AND U.S. HIGHWAY 6.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUNETA...
GRAINTON AND ELSIE.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 4099 10154 4036 10181 4035 10166 4042 10152
4040 10136 4069 10136 4072 10129 4099 10126
$$
CDC2 follow-up statements
000
WGUS73 KLBF 110328
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 PM CDT FRI JUN 10 2005
NEC029-135-110430-
PERKINS NE-CHASE NE-
918 PM MDT FRI JUN 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM MDT FOR EASTERN
CHASE AND EASTERN PERKINS COUNTIES...
AT 912 PM MDT...THE PUBLIC REPORTED OVER 3 INCHES OF RAINFALL AND A
ROAD WASHED OUT 17 MILES NORTH OF WAUNETA. THIS REPORT IS LIKELY
REPRESENTATIVE OF OTHER LOCATIONS BETWEEN
CHAMPION...ENDERS...WAUNETA...IMPERIAL...MADRID...ELSIE AND
GRAINTON.
TOTAL RAINFALL IS ESTIMATED BETWEEN 3 AND 4 INCHES IN THE WARNED
AREA AND AN ADDITIONAL RAINFALL OF 1/2 INCH IS POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
RUNOFF WATERS ARE MOVING DOWN STINKING WATER CREEK FROM THE PERKINS
COUNTY LINE SOUTH TO SPRING CREEK. THIS RUNOFF IS EXPECTED TO BE
NEAR PALISADE LATE SATURDAY MORNING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 4099 10154 4036 10181 4035 10166 4042 10152
4040 10136 4069 10136 4072 10129 4099 10126
$$
CDC000
WGUS73 KLBF 110434
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM CDT FRI JUN 10 2005
NEC029-135-110430-
PERKINS NE-CHASE NE-
1028 PM MDT FRI JUN 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM MDT FOR EASTERN
CHASE AND EASTERN PERKINS COUNTIES...
AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED. NO
ADDITIONAL HEAVY RAIN IS EXPECTED OVERNIGHT.
SOME UNPAVED ROADS MAY BE PARTIALLY OR TOTALLY WASHED OUT. USE
EXTREME CAUTION TRAVELING...THE ROAD COULD BECOME IMPASSABLE
OVER 5 INCHES OF RAINFALL HAS FALLEN BETWEEN IN SOME AREAS BETWEEN
CHAMPION...ENDERS...WAUNETA...IMPERIAL...MADRID...ELSIE AND
GRAINTON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
RUNOFF WATERS ARE MOVING DOWN STINKING WATER CREEK FROM THE PERKINS
COUNTY LINE SOUTH TO SPRING CREEK. THIS RUNOFF IS EXPECTED TO BE
NEAR PALISADE LATE SATURDAY MORNING.
STINKING WATER CREEK IS EXPECTED TO CREST NEAR 8.0 FEET LATE
SATURDAY MORNING.
LAT...LON 4099 10154 4036 10181 4035 10166 4042 10152
4040 10136 4069 10136 4072 10129 4099 10126
$$
CDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:55 PM MDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 10, 1:55 PM MDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT FRI JUN 10 2005 ...FORECAST CHALLENGES ARE PRECIP AND TEMPS... .DISCUSSION... .NEAR TERM...(TONIGHT THROUGH MONDAY)...WET AND DREARY PATTERN CONTINUES TODAY...WITH LIGHT ERLY WINDS AND ABUNDANT CLOUDINESS. PATTERN DOMINATED BY TROFING ACROSS THE WRN HALF OF THE CONUS. VIGOROUS PATTERN JUST OFF TO THE WEST WITH A COUPLE OF WAVES IMPACTING THE HIGH PLAINS THIS AFTERNOON. THE FIRST...OVER ERN NM HAS TOUCHED OFF TSRAS OVER W TX...W OK AND SWRN KS THIS AFTERNOON. THE SECOND IS CROSSING THE CENTRAL ROCKIES ATTM AND HAS INITIATED CONVECTION OVER THE FRONT RANGE OF COLORADO SERN WYOMING AND THE WRN PANHANDLE. AS THIS SHORTWAVE ENERGY LIFTS NEWD OVERNIGHT...RAMPED UP POPS ALL LOCATIONS EXCEPT IN THE NORTHEAST. GFS INDICATING A ROBUST AREA OF ELEVATED INSTABILITY THIS EVENING ACROSS THE WRN FA...ALONG WITH INSTABILITY TO THE EAST...IN THE VICINITY OF THE FRONTAL BOUNDARY. SEVERE THREAT SHOULD BE RATHER LIMITED THOUGH AS THE FA REMAINS IN THE CLOUDY COOL SECTOR. WILL CATCH A BRIEF REPRIEVE IN PRECIP ON SATURDAY...BEFORE ANOTHER STRONG IMPULSE ARRIVES ON SATURDAY NIGHT INTO SUNDAY. ONGOING FCST IN GOOD SHAPE WITH HIGH CHANCE POPS ONGOING FOR SUNDAY AND SUNDAY EVENING. SOME TIMING QUESTIONS STILL EXIST FOR SUNDAY AND SUNDAY NIGHT AS THE GFS SOLUTION HAS SLOWED THE PROGRESSION OF THE UPPER TROF INTO MONDAY. WITH ABUNDANT CLOUDINESS...TEMPS WILL BE IN THE 70S THIS WEEKEND. .LONG TERM...(TUESDAY THROUGH FRIDAY)...BOTH THE GFS LONG RANGE GFS TDY...SLOW DOWN THE PROGRESSION OF THE CLOSED LOW TO MONDAY NIGHT AND TUESDAY. THIS SOLUTION IS SUPPORTED SOMEWHAT BY THE CANADIAN MODEL AS IT TOO HAS SLOWED DOWN THE PROGRESSION OF THE CLOSED LOW. WITH THE SLOWER PROGRESSION OF THE EARLY WEEK SYSTEM...HELD ONTO PRECIPITATION LONGER ACROSS THE NRN AND NERN ZONES MONDAY NIGHT. A TANDEM OF CLOSED LOWS DOMINATE THE MIDWEEK PATTERN...WITH AMPLIFIED RIDGING OVER THE CENTER OF THE CONUS. MODELS FAIRLY CONSISTENT WITH THIS PATTERN AND HAVE RAMPED UP THE TEMPS AND KEPT THE ONGOING FCST DRY FOR MIDWEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Jun 10, 2:26 PM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT FRI JUN 10 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-111030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 327 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS THROUGH THE WEEKEND. WITH PLENTY OF MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THROUGH THE EVENING AND OVERNIGHT. HOWEVER...WITH LIMITED SUNSHINE THROUGH THE AFTERNOON...THE ATMPOSHERE WILL ONLY BE MARGINALLY UNSTABLE BY EVENING WHICH WILL LIMIT THE INTENSITY OF THE THUNDERSTORMS. THEREFORE NO SEVERE WEATHER IS EXPECTED WITH ANY STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ATMOSPHERIC INSTABILITY WILL REMAIN LIMITED THROUGH SATURDAY. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA...AND WILL GENERATE SHOWERS AND THUNDERSTORMS SATURDAY...BUT STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. BY SUNDAY...THE ATMOSPHERE WILL BECOME SLIGHTLY MORE UNSTABLE DURING THE LATE AFTERNOON. AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA DURING THE AFTERNOON HOURS...THUNDERSTORMS WILL DEVELOP ONCE AGAIN...AND A FEW MAY BECOME SEVERE EAST OF A LINE FROM MERRIMAN TO OGALLALA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY AFTERNOON BEFORE HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE MOVES INTO THE AREA...WHICH WILL ALLOW FOR DRY WEATHER TO HOLD THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:21 PM MDT | Flash Flood Warning | LBF | Lincoln | 114 min |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.